Alert archive / Tennessee / High Wind Watches in 2016

High Wind Watch 1, NWS Morristown, TN

February 22, 2016Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee

NWS Morristown, TN issued this high wind watch at Feb 22, 2016, 3:06 PM EST for Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee. It took effect at Feb 23, 2016, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2016, 3:06 PM EST (20:06 UTC)
In effect from
Feb 23, 2016, 10:00 PM EST
Expired
Feb 23, 2016, 3:38 PM EST
In force
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WWUS74 KMRX 222006
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EST MON FEB 22 2016

...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND
SOUTHWEST NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY MORNING...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TUESDAY NIGHT
AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM
WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008-
230415-
/O.NEW.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON
306 PM EST MON FEB 22 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. 

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN
  EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER
  ELEVATIONS AND ADJACENT FOOTHILLS.

* TIMING...TUESDAY EVENING THROUGH EARLY WEDNESDAY AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER 
  TREES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
4 follow-up statements
046 
WWUS74 KMRX 230240
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 PM EST MON FEB 22 2016

...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND
SOUTHWEST NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY MORNING...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TUESDAY
NIGHT AND WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND
THIS SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE
MOUNTAINS AND ADJACENT FOOTHILLS OF THE EAST TENNESSEE
MOUNTAINS...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008-
231045-
/O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON
940 PM EST MON FEB 22 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN 
  EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER 
  ELEVATIONS AND ADJACENT FOOTHILLS. 

* TIMING...TUESDAY EVENING THROUGH EARLY WEDNESDAY AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER 
  TREES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
374 
WWUS74 KMRX 230830
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EST TUE FEB 23 2016

...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND
SOUTHWEST NORTH CAROLINA TONIGHT THROUGH WEDNESDAY MORNING...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND
WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM
WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008-
231630-
/O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON
330 AM EST TUE FEB 23 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN 
  EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER 
  ELEVATIONS AND ADJACENT FOOTHILLS. 

* TIMING...THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER 
  TREES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
317 
WWUS74 KMRX 231623
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1123 AM EST TUE FEB 23 2016

...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND
SOUTHWEST NORTH CAROLINA TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND
WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM
WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008-
240000-
/O.CON.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON
1123 AM EST TUE FEB 23 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM EST THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN 
  EXCESS OF 65 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER 
  ELEVATIONS AND ADJACENT FOOTHILLS. 

* TIMING...THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME WEAKER 
  TREES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
907 
WWUS74 KMRX 232038
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
338 PM EST TUE FEB 23 2016

...HIGH WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS OF EAST TENNESSEE..SOUTHWEST VIRGINIA..AND
SOUTHWEST NORTH CAROLINA TONIGHT THROUGH WEDNESDAY. STRONG AND
GUSTY WINDS ARE ALSO EXPECTED ACROSS VALLEY LOCATIONS...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE GULF OF MEXICO TO THE TENNESSEE AND OHIO VALLEYS TONIGHT AND
WEDNESDAY. THE TIGHTENING PRESSURE GRADIENTS AROUND THIS SYSTEM
WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS...SOUTHWEST
VIRGINIA...SOUTHWEST NORTH CAROLINA...AS WELL AS VALLEY LOCATIONS
IN THE LOWER ELEVATIONS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ006-008-
240500-
/O.UPG.KMRX.HW.A.0001.160224T0300Z-160224T1800Z/
/O.NEW.KMRX.HW.W.0003.160224T0300Z-160225T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...LEBANON...ABINGDON
338 PM EST TUE FEB 23 2016

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN
  EXCESS OF 70 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER
  ELEVATIONS AND ADJACENT FOOTHILLS.

* TIMING...TONIGHT THROUGH WEDNESDAY.

* IMPACTS...DRIVING WILL BE DIFFICULT IN CROSS WINDS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME TREES MAY BE
  DOWNED...AREA HIKERS AND OUTDOORSMEN ARE ADVISED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ040-042-044-046-071-073-085-086-240500-
/O.NEW.KMRX.HW.W.0003.160224T0300Z-160225T0000Z/
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
NW BLOUNT-NORTH SEVIER-MCMINN-NORTHWEST MONROE-
INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...MARYVILLE...SEVIERVILLE...ATHENS...MADISONVILLE
338 PM EST TUE FEB 23 2016

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY. 

* EVENT...SOUTH TO SOUTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS IN
  EXCESS OF 70 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER
  ELEVATIONS AND ADJACENT FOOTHILLS.

* TIMING...TONIGHT THROUGH WEDNESDAY.

* IMPACTS...DRIVING WILL BE DIFFICULT IN CROSS WINDS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LARGE BRANCHES AND SOME TREES MAY BE
  DOWNED...AREA HIKERS AND OUTDOORSMEN ARE ADVISED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>017-035>039-067>070-081>084-098>101-VAZ001-002-005-240500-
/O.NEW.KMRX.WI.Y.0006.160224T0900Z-160225T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-BRADLEY-WEST POLK-
LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...JONESVILLE...WISE...NORTON...GATE CITY
338 PM EST TUE FEB 23 2016 /238 PM CST TUE FEB 23 2016/

...WIND ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM EST
/6 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 7 PM
EST /6 PM CST/ WEDNESDAY. 

* EVENT...SOUTH TO SOUTHWEST WINDS OF 20 TO 3O MPH WITH LOCAL GUSTS
  UP TO 40 MPH WILL BE POSSIBLE DUE TO A STRONG PRESSURE GRADIENT
  ASSOCIATED WITH AN INCOMING LOW PRESSURE SYSTEM.
 

* TIMING...EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SMALL BRANCHES AND SOME WEAKER TREES
  MAY BE DOWNED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 22, 12:45 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 22, 12:45 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EST MON FEB 22 2016

.AVIATION...PERIODS OF MVFR CONDITIONS AND SHOWERS WILL RE-DEVELOP
ACROSS THE TAF SITES THIS EVENING AS ISENTROPIC LIFT AND FRONTO-
GENETIC FORCING INCREASES. THIS SHORT-WAVE RESPONSIBLE FOR ENHANCING
THE FORCING WILL MOVE EAST EARLY TUESDAY MORNING. FLIGHT CONDITIONS
WILL IMPROVE TUESDAY MORNING. SURFACE RIDGING WILL KEEP WINDS LIGHT
THROUGH THE TAF PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

ABM
Hazardous weather outlook, Feb 22, 3:00 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EST MON FEB 22 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-232000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
300 PM EST MON FEB 22 2016 /200 PM CST MON FEB 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT AND TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...STRONG AND GUSTY WINDS FOR MOUNTAINS AND ADJACENT FOOTHILLS FOR
TUESDAY NIGHT AND WEDNESDAY MORNING...
...SHOWERS AND THUNDERSTORMS WITH STRONG AND GUSTY WINDS EXPECTED
WEDNESDAY...

LATE TUESDAY NIGHT THROUGH WEDNESDAY STRONG AND GUSTY WINDS WILL BE
MOVING INTO THE AREA...ESPECIALLY ACROSS THE SOUTHERN APPALACHIAN
MOUNTAINS AND ADJACENT FOOTHILLS OF EAST TENNESSEE. SOUTHERLY WINDS
OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 65 MPH ARE ANTICIPATED.

ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
SOUTHEAST TENNESSEE EARLY WEDNESDAY MORNING...THEN MOVE QUICKLY
NORTHEAST ACROSS THE REST OF THE AREA DURING THE DAY. STRONG AND
GUSTY WINDS...WITH LOCALIZED DAMAGING WINDS ARE EXPECTED. THERE IS
A LOW CHANCE OF A TORNADO ACROSS SOUTHEAST TENNESSEE EARLY
WEDNESDAY MORNING.

BEST THE STRONG STORMS...HEAVY RAINFALL IS POSSIBLE WITH THE
STRONGER STORMS WITH LOCALIZED FLOODING POSSIBLE ACROSS THE
SOUTHERN PLATEAU..SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.

BY WEDNESDAY NIGHT...COLDER AIR WILL BE MOVING INTO THE
REGION...CHANGING RAIN SHOWERS TO SNOW SHOWERS. THERE IS A CHANCE
OF SOME SNOW ACCUMULATIONS MAINLY IN THE SOUTHERN APPALACHIAN
MOUNTAINS AS WELL AS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA
LATE WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

High Wind Watches in Tennessee, 2016High Wind Watches in Virginia, 2016High Wind Watches in North Carolina, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.